MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 4 FR 60CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 4 FR 60CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07121
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "when the user was inserting the balloon catheter into a guiding catheter, the balloon was stuck in a guiding catheter.Therefore, the balloon catheter was removed and replaced with a new one to complete the procedure without problem.No injury to the patient occurred".
 
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 4fr 60cm wedge catheter with the original packaging pouch.Upon return, the supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.60cc.Under microscopic inspection, a wrinkle was noted on the balloon.No contrast media was noted in the injection lumen extension line.No condensation was noted in the inflation lumen extension line.No blood was noted on the interior or exterior surfaces of the returned sample.No other visual damage or abnormalities were noted to the returned.The inflation lumen was injected with 0.60cc of air using the returned control stroke syringe.The balloon inflated asymmetrically.One side of the balloon measured approximately 2mm.The other side measured approximately 5mm.The balloon did not meet specifications of radius ratio less than or equal to 2.0.The outer diameter of the catheter body measured 0.052" and met specifications.The outer diameter of the catheter body at the location of the epoxy (near the distal end of the balloon) measured 0.0595" and did not meet specifications.The outer diameter of the catheter body at the location of the epoxy (near the proximal end of the balloon) measured 0.058" and did not meet specifications the inflation lumen was injected with 0.60cc of air using the returned control stroke syringe.The balloon inflated asymmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The injection lumen was aspirated and flushed.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon was stuck in a guiding catheter" is confirmed.During the investigation, the outer diameter of the returned sample at the location of the epoxy (proximal and distal ends of the balloon) was noted as out of specification during dimensional inspection.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the excess epoxy.The probable root cause of the complaint is manufacturing related.A non-conformance has been initiated to further investigate the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 4 FR 60CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18897171
Report Number3010532612-2024-00206
Device Sequence Number12300301
Product Code DYG
UDI-Device Identifier00801902002822
UDI-Public00801902002822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberAI-07121
Device Lot Number16F23G0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown